Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 4, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jun 2, 1999, 12:02 AM CDT for Cumberland County, Illinois. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1999, 12:02 AM CDT (05:02 UTC)
- Expired
- Jun 2, 1999, 4:00 AM CDT
- In force
- 4 hr
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties
County Cumberland County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1323 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSPI 020502 FFWSPI ILC035-020900- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LINCOLN IL 1202 AM CDT WED JUN 2 1999 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * FLASH FLOOD WARNING FOR... CUMBERLAND COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 400 AM CDT * AT 1155 PM...RADAR INDICATED A LINE OF THUNDERSTORMS CONTINUING ACROSS CUMBERLAND COUNTY WITH STORMS EXTENDING FURTHER SOUTHWEST OF CUMBERLAND COUNTY. THESE STORMS ARE MOVING NORTHEAST AND WILL CONTINUE ACROSS THE AREA INTO THE EARLY MORNING HOURS. RADAR INDICATES THAT UP 3 INCHES OF RAIN HAS ALREADY FALLEN ACROSS PORTIONS OF CUMBERLAND COUNTY...AND THE ADDITIONAL HEAVY RAINFALL WILL CAUSE FLASH FLOODING. MOVE TO HIGHER GROUND IMMEDIATELY IF FLOOD WATERS THREATEN... AND AVOID DRIVING ACROSS FLOODED ROADS. PLAHMER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:20 PM CDT, 9 hours 42 minutes earlier.
Area forecast discussion, Jun 1, 2:20 PM CDT, 9 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 220 PM CDT TUE JUN 1 1999 SFC ANAL SHOWS CLFD FRONT ACROSS WRN MO/ERN KS WITH MAIN SFC LOW OVER WEST CENTRAL IA. TSRA FIRING ALONG THE FRONT IN NWRN MO AS AIRMASS HAS DESTABILIZED DUE TO SOME CLRG. NICE MOISTURE CONVERGENCE ALSO NOTED THIS AREA WITH WW CURRENTLY POSTED JUST WEST OF CWA. ETA/NGM IN GENERAL AGREEMENT WITH MOVING SFC LOW AND ASSOC CLD FRONT ACROSS CEN IL INTO IND/MI IN THE NEXT 24 HRS. TSRA LOOKS LIKE A GOOD BET ACROSS THE AREA THIS AFTN AND EVE AS VORT MAX SPINS ACROSS NRN IL WITH PLENTY OF LOW LVL MOISTURE AND UNSTABLE AIRMASS IN PLACE ACROSS THE AREA. WOULDNT BE SURPRISED IF WW POSTED FOR CEN IL LATER THIS AFTN OR EVE AS CAPES APPROACH 2000 AND DWPTS REACH THE UPR 60S TO NR 70 AS SQUALL LINE DVLPS AND MOVES EAST. THE ONLY QUESTION TNGT IS WHEN WILL THE PCPN SHUT OFF. NICE NVA AND DRYING MOVES INTO IL DURING THE OVERNIGHT HOURS AFTER 06Z WITH RIDGING IN THE UPR LVLS MOVING IN FOR WED AND THUR. SO PCPN LOOKS LIKE A ONE SHOT DEAL. SO WILL CONT PREVIOUS CLRG TRENDS FROM PREVIOUS ZONES. GUID TEMPS SIMILIAR FOR THE OVRNGT HOURS BUT FAN COOLER TMRW. PREFER THE WARMER FWC NUMBERS FOR WED HIGHS AS COOLEST AIR STAYS TO THE NORTH OF IL. OZFILX TO FOLLOW SHORTLY. PRELIMINARY CCF FOR COORDINATION. SPI TB 061/080 058/081 061 22720 PIA TB 060/079 057/080 060 22720 DEC TB 061/079 057/081 060 22620 CMI TB 061/079 058/081 061 22620 MTO TB 061/078 058/081 061 22620 LWV TB 062/079 059/082 062 22620 KETCHAM
In the hours before
Special weather statement, Jun 1, 8:15 PM CDT, 3 hours 47 minutes before
ILZ027-036-040-020220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT TUE JUN 1 1999 ...TORNADO WATCH NUMBER 353 HAS BEEN TRIMMED... THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE TORNADO WATCH... KNOX...FULTON...AND SCHUYLER. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE AREAS. THE GREATEST THREAT THE REST OF THE EVENING IS EAST OF THE ILLINOIS RIVER...WHERE THE WATCH CONTINUES. GEELHART
Special weather statement, Jun 1, 8:15 PM CDT, 3 hours 47 minutes before
ILZ027-036-040-020220- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 815 PM CDT TUE JUN 1 1999 ...TORNADO WATCH NUMBER 353 HAS BEEN TRIMMED... THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE TORNADO WATCH... KNOX...FULTON...AND SCHUYLER. THE THREAT OF SEVERE WEATHER HAS ENDED IN THESE AREAS. THE GREATEST THREAT THE REST OF THE EVENING IS EAST OF THE ILLINOIS RIVER...WHERE THE WATCH CONTINUES. GEELHART
Special weather statement, Jun 1, 8:55 PM CDT, 3 hours 7 minutes before
ILZ028>031-037-041-042-047>051-020210- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 855 PM CDT TUE JUN 1 1999 ...TORNADO WATCH NUMBER 353 HAS BEEN TRIMMED FROM THE WEST... THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE TORNADO WATCH... STARK...MARSHALL...PEORIA...WOODFORD...TAZEWELL...MASON...LOGAN... CASS...MENARD...SCOTT...MORGAN AND SANGAMON. THE THREAT OF SEVERE WEATHER HAS PASSED EAST OF THESE AREAS. THE GREATEST THREAT OF SEVERE WEATHER IS EAST OF INTERSTATE 55 THROUGH 2 AM. HUETTL
Special weather statement, Jun 1, 10:05 PM CDT, 1 hour 57 minutes before
ILZ038-043>045-052>055-061-066-020340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1005 PM CDT TUE JUN 1 1999 ...THE TORNADO WATCH FOR MUCH OF CENTRAL ILLINOIS HAS EXPIRED... TORNADO WATCH NUMBER 353 HAS EXPIRED. THIS HAD AFFECTED AREAS MAINLY BETWEEN HIGHWAY 51 AND I-57. AREAS AROUND BLOOMINGTON/NORMAL...DECATUR...CHAMPAIGN/URBANA...AND EFFINGHAM ARE NO LONGER IN A WATCH. A TORNADO WATCH CONTINUES UNTIL 2 AM FOR VERMILION...EDGAR... COLES...CUMBERLAND...CLARK...JASPER...AND CRAWFORD COUNTY. GEELHART
Special weather statement, Jun 1, 10:05 PM CDT, 1 hour 57 minutes before
ILZ038-043>045-052>055-061-066-020340- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 1005 PM CDT TUE JUN 1 1999 ...THE TORNADO WATCH FOR MUCH OF CENTRAL ILLINOIS HAS EXPIRED... TORNADO WATCH NUMBER 353 HAS EXPIRED. THIS HAD AFFECTED AREAS MAINLY BETWEEN HIGHWAY 51 AND I-57. AREAS AROUND BLOOMINGTON/NORMAL...DECATUR...CHAMPAIGN/URBANA...AND EFFINGHAM ARE NO LONGER IN A WATCH. A TORNADO WATCH CONTINUES UNTIL 2 AM FOR VERMILION...EDGAR... COLES...CUMBERLAND...CLARK...JASPER...AND CRAWFORD COUNTY. GEELHART
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:01 PM CDT | Tornado Warning | ILX | Mason, Menard | 44 min |
| Jun 1, 7:09 PM CDT | Tornado Warning | ILX | Christian, Sangamon | 51 min |
| Jun 1, 7:18 PM CDT | Tornado Warning | ILX | Logan | 27 min |
| Jun 1, 7:27 PM CDT | Tornado Warning | ILX | McLean, Woodford | 48 min |
| Jun 1, 7:56 PM CDT | Tornado Warning | ILX | DeWitt | 49 min |
| Jun 1, 7:57 PM CDT | Tornado Warning | ILX | Macon, Shelby | 48 min |
| Jun 1, 8:08 PM CDT | Severe Thunderstorm Warning | ILX | Logan, Menard | 37 min |
| Jun 1, 8:18 PM CDT | Tornado Warning | ILX | Effingham, Shelby | 42 min |
| Jun 1, 8:19 PM CDT | Tornado Warning | ILX | Piatt | 41 min |
| Jun 1, 8:28 PM CDT | Tornado Warning | ILX | Moultrie | 62 min |
| Jun 1, 8:35 PM CDT | Tornado Warning | ILX | Coles, Cumberland | 55 min |
| Jun 1, 8:40 PM CDT | Tornado Warning | ILX | Champaign | 65 min |
| Jun 1, 8:46 PM CDT | Tornado Warning | ILX | Douglas | 59 min |
| Jun 1, 9:13 PM CDT | Tornado Warning | ILX | Edgar, Vermilion | 47 min |
| Jun 1, 9:28 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 32 min |
| Jun 1, 9:30 PM CDT | Severe Thunderstorm Warning | ILX | Jasper | 75 min |
| Jun 1, 9:32 PM CDT | Tornado Warning | ILX | Clark | 43 min |
| Jun 1, 9:41 PM CDT | Tornado Warning | ILX | Crawford, Jasper | 49 min |
| Jun 1, 10:27 PM CDT | Severe Thunderstorm Warning | ILX | Shelby | 33 min |
| Jun 1, 11:00 PM CDT | Tornado Warning | ILX | Lawrence | 30 min |
| Jun 1, 11:39 PM CDT | Flash Flood Warning | ILX | Coles | 4 hr |
| Jun 2, 1:38 AM CDT | Flash Flood Warning | ILX | Crawford, Lawrence, Richland | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.